MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38480
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Pma/510(k) # p100022/s001.Problem statement: as reported to customer relations, "after they went up and over the bifurcation, they could not advance the stent.They tried to dilate by putting a balloon over the wire; however, it would not advance and the stent got stuck on the wire.It was not opened in the body and the stent was outside of the sheath.The stent and wire were then removed from the patient safely.They continued the procedure and used 3 other ptx stents in the patient and used an amplatz ultrastiff wire.The procedure was completed successfully." device evaluation: the zisv6-35-125-6-80-ptx device involved in this complaint has not yet been returned for evaluation.With the information provided, a document based investigation was conducted.The customer was contacted to request additional information and to return the complaint device.The investigation will be updated once the information has been provided or the device has been returned and evaluated.From customer testimony, it is known that the complaint device was advanced over a boston scientific 260 magic torque wire guide.The device was flushed prior to use.It is not known how long the device was in the patient.It is also not known the wire guide was hydrophilic or non-hydrophilic, and if the wire guide had been used before this occurrence.The wire guide was wiped prior to use.The district manager confirmed that the stent did not partially deploy, and that the device became stuck on the wire guide.The complaint device and the wire guide had to be removed from the patient at the same time.There is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.Possible causes for this occurrence could include a difficult patient anatomy.If the patient¿s anatomy was calcified or tortuous, it could create the resistance encountered during advancement, and caused or contributed to the inability to advance to the target lesion.The anatomy could also have damaged the device or wire guide, or blood could have congealed in the device lumen.This could have caused or contributed to the device becoming stuck on the wire guide, and requiring the device and wire guide to be removed together.However, as the device has not yet been returned, and the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.There is no evidence to suggest that the customer did not follow the instructions for use.Document review: prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity as per fqc.This includes a 100% check of passing a wire guide through the device.Therefore, any blockages or issues would have been detected at this stage.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with this lot number.It may be noted that the failure mode of " advancement difficult (lesion)" has been provisionally assigned.The final failure mode will be confirmed following device return and evaluation.Summary: there is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.The risk will be assessed for this complaint once the device is returned and evaluated.When the risk has been assessed the investigation will be updated with the risk details.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The procedure was completed with other devices.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Initial mdr is being submitted based on the device malfunction precedence: ¿'delivery system cannot be withdrawn".As reported to customer relations, "after they went up and over the bifurcation, they could not advance the stent.They tried to dilate by putting a balloon over the wire; however, it would not advance and the stent got stuck on the wire.It was not opened in the body and the stent was outside of the sheath.The stent and wire were then removed from the patient safely.They continued the procedure and used 3 other ptx stents in the patient and used an amplatz ultrastiff wire.The procedure was completed successfully." 6 fr up and over sheath (unknown make).
 
Event or Problem Description
This follow up report is being submitted to update the investigation due to device return.Initial mdr submitted based on the device malfunction precedence: ¿'delivery system cannot be withdrawn".As reported to customer relations, "after they went up and over the bifurcation, they could not advance the stent.They tried to dilate by putting a balloon over the wire; however, it would not advance and the stent got stuck on the wire.It was not opened in the body and the stent was outside of the sheath.The stent and wire were then removed from the patient safely.They continued the procedure and used 3 other ptx stents in the patient and used an amplatz ultrastiff wire.The procedure was completed successfully." 6 fr up and over sheath (unknown make).
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).Pma/510(k) # p100022/s001.Problem statement as reported to customer relations, "after they went up and over the bifurcation, they could not advance the stent.They tried to dilate by putting a balloon over the wire; however, it would not advance and the stent got stuck on the wire.It was not opened in the body and the stent was outside of the sheath.The stent and wire were then removed from the patient safely.They continued the procedure and used 3 other ptx stents in the patient and used an amplatz ultrastiff wire.The procedure was completed successfully." device evaluation the zisv6-35-125-6-80-ptx device involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document based investigation was conducted.From customer testimony, it is known that the complaint device was advanced over a boston scientific 260 magic torque wire guide.The device was flushed prior to use.It is not known how long the device was in the patient.It is also not known the wire guide was hydrophilic or non-hydrophilic, and if the wire guide had been used before this occurrence.The wire guide was wiped prior to use.The customer confirmed that the wire guide was 0.035¿ in diameter, and that the patient¿s anatomy was calcified.The district manager confirmed that the stent did not partially deploy, and that the device became stuck on the wire guide.The complaint device and the wire guide had to be removed from the patient at the same time.The device related to this occurrence underwent a laboratory evaluation on the 31st may 2018.On evaluation of the returned device, it was observed that the distal white tip was pulled back into the stent retraction sheath (srs).Tactile damage and crinkling was found on the srs between 20 and 30 cm from the distal end of the srs.The device was returned with the wire guide still loaded in the device lumen.The wire guide diameter was measured as 0.032¿.The wire guide extended past the handle by approximately 130cm.The wire guide was stuck in the device lumen, and could not be removed.The srs was bent at 66cm from the distal end of the srs.The device handle was opened, and there were no issues found with the internal components.The device was returned with the stent still loaded in the delivery system.The proximal inner was cut during the lab evaluation, but it was still not possible to release the wire guide.Complaint is confirmed as the failure was verified in the laboratory.The wire guide was found to be stuck in the device lumen.Possible causes for this occurrence could include a difficult patient anatomy, damage on the wire guide or insufficient flushing of the wire guide.The patient¿s anatomy was calcified, which could create the resistance encountered during advancement.Damage on the wire guide, or insufficient flushing of the device could have caused the wire guide to become bound in the device lumen.These factors could have caused or contributed to the inability to advance to the target lesion.However, as the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.There is no evidence to suggest that the customer did not follow the instructions for use.Document review: prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity as per fqc.This includes a 100% check of passing a wire guide through the device.Therefore, any blockages or issues would have been detected at this stage.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1438410.Summary complaint is confirmed as the failure was verified in the laboratory.The wire guide was found to be stuck in the device lumen.The risk was determined to be low (category iii).According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The procedure was completed with other devices.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
national technology park
limerick
MDR Report Key7536718
Report Number3001845648-2018-00235
Device Sequence Number210027
Product Code NIU
UDI-Device Identifier10827002384801
UDI-Public(01)10827002384801(17)190927(10)C1438410
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2019
Device Model NumberG38480
Device Catalogue NumberZISV6-35-125-6-80-PTX
Device Lot NumberC1438410
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/26/2018
Event Location Hospital
Initial Date Received by Manufacturer 04/26/2018
Supplement Date Received by Manufacturer05/31/2018
Initial Report FDA Received Date05/23/2018
Supplement Report FDA Received Date06/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR